Thank you for your question. From your description you are experiencing blood in your semen or hematospermia.
Hematospermia, is a fairly common urologic symptom. Understandably, the sight of blood in semen is alarming. While, hematospermia can be associated with malignant disease, there are a host of causes. These include:
Inflammation or infection
Inflammation of any of the organs, glands, or ducts involved in the production or storage of seminal fluid can lead to hematospermia. These include the prostate, urethra, epididymis, etc. In turn, inflammation can be caused by irritation or trauma; stones or calcifications, infection, etc. Herpes, gonorrhea, and chlamydia, have also been implicated in hematospermia.
Obstructed ducts near can cause nearby blood vessels to rupture.
Urologic tumors, prostate, testis, can also cause hematospermia.
Biopsies or other medical procedures can cause trauma resulting in hematospermia.
Followup with a urologist is recommended. Some relevant questions to keep in mind would be 1) when and how did you notice blood in your semen? 2) how many episodes have you had? 3) have you had any tests done recently 4) what medications are you currently (or recently) taking? 5) are there other symptoms you are experiencing (fever, weight loss, pain, urinary frequency)?
Best of luck,
Ashutosh (Ash) K. Tewari, MD
This forum is for information only. The contents, such as graphics, images, text, quoted information and all other materials ("Content") are provided for reference only, do not claim to be complete or exhaustive or to be applicable to any particular individual's medical condition. Users should always consult with a qualified and licensed physician or other medical care provider. Users are warned to follow the advice of their physicians without delay regardless of anything read in this forum. The Weill Cornell Prostate Cancer Institute assumes no duty to correct or update the Content nor to resolve or clarify any inconsistent information which may be a part of the Content. Reliance on any Content is solely at the User's risk. This forum may contain health or medically related materials considered sexually explicit. Users are warned that if they may be offended by such Content, an alternate source of information should be found. Publication of information or reference in forum to specific sources such as specific products, procedures, physicians, treatments, or diagnoses are for information only and are not endorsements of the Weill Cornell Prostate Cancer Institute.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.